Alert archive / California / High Wind Warnings in 2009
High Wind Warning 7, NWS Reno, NV
NWS Reno, NV issued this high wind warning at Dec 6, 2009, 3:04 PM PST for Mono County, California. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2009, 3:04 PM PST (23:04 UTC)
- Expired
- Dec 6, 2009, 10:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Reno, NV
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 562 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 062304 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 304 PM PST SUN DEC 6 2009 AN APPROACHING DEEP LOW PRESSURE SYSTEM HAS BROUGHT STRONG WINDS TO THE REGION TODAY. THE WINDS WILL PERSIST UNTIL THE MAIN PRECIPITATION FROM THE INCOMING SYSTEM MOVES OVER THE AREA THIS EVENING. HIGH WIND GUSTS HAVE ALREADY BEEN OBSERVED ACROSS MONO COUNTY AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. CAZ073-070600- /O.UPG.KREV.WI.Y.0020.000000T0000Z-091207T0600Z/ /O.NEW.KREV.HW.W.0007.091206T2304Z-091207T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 304 PM PST SUN DEC 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: STRONG SOUTHWEST WINDS CONTINUE TO BLOW ACROSS MONO COUNTY THIS AFTERNOON AND WILL PERSIST THROUGH THIS EVENING. * WINDS: SOUTHWEST WIND SPEEDS 20 TO 35 MPH WITH GUSTS UP TO 65 MPH WITH LOCAL GUSTS REACHING 80 MPH. * IMPACTS: WIND GUSTS UP TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395 AND THE HIGHER ELEVATIONS. ADDITIONALLY...WIND GUSTS OVER THE SIERRA CREST COULD REACH SPEEDS UP TO 110 MPH. THE WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AS SNOW MOVES INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-NVZ002-070300- /O.CON.KREV.LW.Y.0063.000000T0000Z-091207T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 304 PM PST SUN DEC 6 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 FEET BUILDING TO 3 TO 4 FEET IN THE AFTERNOON WITH THE HIGHEST WAVES ALONG THE EAST AND NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ LABELLE HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 062349 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 349 PM PST SUN DEC 6 2009 .AN APPROACHING DEEP LOW PRESSURE SYSTEM HAS BROUGHT STRONG WINDS TO THE REGION TODAY. THE WINDS WILL PERSIST UNTIL THE MAIN PRECIPITATION FROM THE INCOMING SYSTEM MOVES OVER THE AREA THIS EVENING. HIGH WIND GUSTS HAVE ALREADY BEEN OBSERVED ACROSS MONO COUNTY AND ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. CAZ072-NVZ002-070100- /O.CAN.KREV.LW.Y.0063.000000T0000Z-091207T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 349 PM PST SUN DEC 6 2009 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. $$ CAZ073-070600- /O.CON.KREV.HW.W.0007.000000T0000Z-091207T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 349 PM PST SUN DEC 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: STRONG SOUTHWEST WINDS CONTINUE TO BLOW ACROSS MONO COUNTY THIS AFTERNOON AND WILL PERSIST THROUGH THIS EVENING. * WINDS: SOUTHWEST WIND SPEEDS 20 TO 35 MPH WITH GUSTS UP TO 65 MPH WITH LOCAL GUSTS REACHING 80 MPH. * IMPACTS: WIND GUSTS UP TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395 AND THE HIGHER ELEVATIONS. THESE GUSTY WINDS WILL LOWER VISIBILITY TO 1 MILE OR LESS AT TIMES IN BLOWING DUST...ESPECIALLY SOUTH OF BRIDGEPORT. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS. ADDITIONALLY...WIND GUSTS OVER THE SIERRA CREST COULD REACH SPEEDS UP TO 110 MPH. THE WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AS SNOW MOVES INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 070538 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 938 PM PST SUN DEC 6 2009 CAZ073-070645- /O.EXP.KREV.HW.W.0007.000000T0000Z-091207T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 938 PM PST SUN DEC 6 2009 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. GUSTY WINDS WILL CONTINUE TO SUBSIDE ACROSS MONO COUNTY THIS EVENING. WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO NEAR 35 MPH WILL BE POSSIBLE THROUGH THE NIGHT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Dec 6, 1:24 PM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 6, 1:24 PM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
124 PM PST SUN DEC 6 2009
.UPDATE...
UPDATE FOR WIND ADVISORY ISSUED FOR MONO COUNTY UNTIL 10 PM THIS
EVENING. SURFACE WINDS WERE GUSTING 40 TO 50 MPH IN AREAS OF MONO
COUNTY THIS AFTERNOON AND GUSTS OVER 60 MPH OCCURRED AT THE
MAMMOTH AIRPORT ALREADY THIS AFTERNOON. THE BAND OF SNOW HAS BEEN
HOLDING TOGETHER OVER EASTERN CA AND WESTERN NV TODAY AND WAS
MOVING INTO THE RENO AREA WITH POTENTIAL FOR AN INCH OR SO OF
ACCUMULATIONS THROUGH THIS AFTERNOON. ZONES HAVE BEEN UPDATED WITH
GRID UPDATES OUT BY 145 PM. RC
AVIATION UPDATE
IFR CIGS AND VSBY FOR KTRK/KTVL UNTIL SNOW BAND LETS UP AFT 00Z.
KRNO VSBY FALLING AT THIS TIME IN -SN WITH POTENTIAL FOR MVFR VSBY
THROUGH 00Z. VFR CONTINUES AT KLOL. RC
&&
.PREVIOUS DISCUSSION... /ISSUED 1054 AM PST SUN DEC 6 2009/
A WEAK SHORT WAVE AND SPEED MAX ROTATING AROUND THE UPPER LOW
OVER OREGON HAS GENERATED A BAND OF SNOW OVER SOUTHERN LASSEN
COUNTY SOUTHWARD TO NEAR LAKE TAHOE. REPORTS FROM QUINCY SHOW
ACCUMULATIONS OF 1-1.5 INCHES AS OF 1030 AM. WEB CAMERAS FROM THE
SUSANVILLE AREA AND NEAR PORTOLA ALSO SHOW ACCUMULATING SNOW.
UPDATES WERE MADE TO GRIDS TO INCREASE POPS WITH SNOW LIMITED TO 2
INCHES OF ACCUMULATION FROM SUSANVILLE TO THE TAHOE BASIN. WILL
ALSO UPDATE WINDS FOR PYRAMID LAKE TO SHOW 10-20 MPH. WITH LIGHT
SNOW MOVING OVER THE AREA...A LAKE WIND ADVISORY WILL NOT BE
ISSUED AT THIS TIME. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM PST MONDAY
FOR NVZ002.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY FOR NVZ005.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM PST MONDAY
FOR NVZ003.
LAKE WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ002.
CA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM PST MONDAY
FOR CAZ071-072.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY FOR CAZ070.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ073.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM PST MONDAY
FOR CAZ073.
LAKE WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Local storm report, Dec 6, 12:21 PM PST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1221 PM PST SUN DEC 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM SNOW 2 NNE CRESCENT MILLS 40.14N 120.94W
12/06/2009 M1.0 INCH PLUMAS CA TRAINED SPOTTER
SPOTTER REPORTED 1.0 INCH OF SNOWFALL.
1102 AM SNOW 5 ENE CISCO 39.32N 120.43W
12/06/2009 M1.0 INCH NEVADA CA TRAINED SPOTTER
HEAVY SNOW HAS BEEN FALLING SINCE 10AM. VISIBILITY LESS
THAN ONE QUARTER MILE DUE TO SNOW. WIND SPEED ESTIMATED
BETWEEN 30 AND 40 MPH. ELEVATION 6200 FEET.
1108 AM NON-TSTM WND GST MAMMOTH LAKES 37.64N 118.96W
12/06/2009 M70.00 MPH MONO CA ASOS
70 MPH WIND GUST MEASURED AT MAMMOTH YOSEMITE AIRPORT.
1155 AM SNOW GRAEAGLE 39.77N 120.62W
12/06/2009 M3.0 INCH PLUMAS CA TRAINED SPOTTER
SPOTTER REPORTED 3 INCHES FROM 9AM-NOON. CURRENTLY 24
DEGREES WITH LIGHT WINDS.
1156 AM NON-TSTM WND GST SOUTH LAKE TAHOE 38.94N 119.98W
12/06/2009 M58.00 MPH EL DORADO CA ASOS
58 MPH WIND GUST MEASURED AT LAKE TAHOE AIRPORT.
&&
MCGUIRELocal storm report, Dec 6, 2:46 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
246 PM PST SUN DEC 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM SNOW 4 WSW HONEY LAKE 40.20N 120.41W
12/06/2009 M3.0 INCH LASSEN CA TRAINED SPOTTER
CURRENT SNOWFALL TOTAL AS OF 1PM IN THE MILFORD CA AREA
AT 4200 FEET. SPOTTER REPORTED CURRENTLY SNOWING
MODERATELY.
0138 PM NON-TSTM WND GST MAMMOTH LAKES 37.64N 118.96W
12/06/2009 M78.00 MPH MONO CA ASOS
78 MPH WIND GUST MEASURED AT THE MAMMOTH YOSEMITE
AIRPORT.
0200 PM SNOW HOBART MILLS 39.40N 120.18W
12/06/2009 E3.0 INCH NEVADA CA TRAINED SPOTTER
SNOW BEGAN AT 10AM.
0203 PM SNOW TRUCKEE 39.33N 120.20W
12/06/2009 M3.0 INCH NEVADA CA TRAINED SPOTTER
CURRENT SNOWFALL TOTAL AS OF 2PM.
0213 PM SNOW 4 W PROSSER CREEK RESER 39.37N 120.25W
12/06/2009 M2.0 INCH NEVADA CA TRAINED SPOTTER
SNOW BEGAN AT 930AM AND VISIBILITY IS DOWN TO ONE QUARTER
MILE. 6500 FOOT ELEVATION.
0215 PM NON-TSTM WND GST MAMMOTH LAKES 37.64N 118.96W
12/06/2009 M93.00 MPH MONO CA ASOS
93MPH WIND GUST MEASURED AT MAMMOTH YOSEMITE AIRPORT.
SUSTAINED WINDS OF 55 MPH ARE CURRENTLY OCCURING.
0216 PM NON-TSTM WND DMG LEE VINING 37.96N 119.12W
12/06/2009 MONO CA TRAINED SPOTTER
WINDS BLEW A DUMPSTER INTO A CAR...WHICH BLEW OUT CAR
WINDOW. ANOTHER CAR WINDOW WAS BLOWN OUT BY FLYING DEBRIS
DUE TO WIND GUSTS. ADDITIONALLY...WINDS BLEW A ROAD
INFORMATION SIGN ACROSS ROADWAY INTO A STOP
SIGN...EFFECTIVELY KNOCKING IT DOWN. MEASURED WIND GUST
OF 56MPH AT 102PM.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:09 AM PST | Winter Storm Warning | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 39 hr |
| Dec 6, 4:09 AM PST | Winter Weather Advisory | REV | Modoc | 35 hr |
| Dec 6, 1:06 PM PST | Wind Advisory | REV | Mono | 118 min |
Nearby
High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.